Causes Of Muscle Spasm In People With Ischemic Stroke?
Good afternoon doctor, I asked about a 10 mg lioresal drug whose function is to treat muscle stiffness. drowsiness and weakness in all of his muscles. r nWhy is the question like that? r nAnd does the drug have to be stopped or is the drug unable to be consumed for people with stroke?
Hello Ephy Omenu, thank you for your trust in HealthReplies.com.
Patients who are recovering from a stroke / have a history of stroke require physical exercise and special attention to perform daily physical activities. Stroke itself is a condition of interruption of blood flow in the brain, where the brain can experience a lack of blood flow and oxygen due to blockages in blood vessels, such as the condition you are communicating (called an ischemic stroke) or due to a brain blood vessel rupture (bleeding stroke) .
Someone who has had a stroke usually has residual symptoms due to damage in the brain, such as persistent muscle weakness (can be on the face or limbs), speech is still sluggish, and some are experiencing muscle spasms. Muscle spasm in patients with stroke is caused by damage to the brain, giving an excessive 'signal' to muscle tone, resulting in stiffness and muscle contraction continuously. This can be seen from the movements of the patient's limbs, such as hand movements such as tight grips, bent elbows, stiff knees, and so forth. Surely this condition can interfere with daily activities and will consume the patient's energy even to do light activities.
The easiest and most manageable spasm of the muscle at home is to stretch the muscle and use the muscles (keep moving / moving). Besides physiotherapy in health facilities can also be done so that patient motivation is encouraged and development progress is controlled. In cases of severe muscle spasms, the doctor can prescribe drugs to relax muscles (some are injected with only muscle spasms or take drugs).
In the condition you are telling, the patient is given oral medication to treat muscle spasm, where the drug you are presenting contains baclofen. Baclofen serves to relieve tense, stiff, cramped muscles due to various disorders in the nervous system. However, because this drug is taken, the effect will be throughout the body (not only to cramped muscles). So, there are some side effects such as:
other muscle weakness
headache or dizziness
and so forth
You also need to pay attention to any allergic reactions after drug administration.
The condition experienced by patients can indeed be caused by the side effects of the drugs used. However, other causes cannot be ruled out, such as a new stroke in patients (repeat strokes), due to drug reactions with other drugs taken (Baclofen drug can interact with lowering blood pressure causing low blood conditions), and also muscle weakness due to interference balance of salts in the body.
Therefore, my suggestion is to immediately check the condition of the patient to a neurologist or the nearest hospital. The doctor will conduct further physical examinations related to the patient's condition, as well as supporting examinations such as blood tests, CT scans of the head, and others if necessary. The use of this drug should not be stopped suddenly on its own, because what is feared is the effect can get worse, so stopping the drug needs to be consulted first with your doctor. Try to take medicine at the same time every day.
That's all, hopefully it's useful. Always healthy. Regards.